CSN Login
Members Online: 3

You are here

Taxol Carbotlatin Treatment

Kitz's picture
Kitz
Posts: 7
Joined: Apr 2010

I am going to start my first taxol/carbotlatin treatment in 6 days. I will have 3 treatments every three weeks. Operated for uterine cancer on December 21, 2009 and just finished radiation about 3 weeks ago. My doctor told me I would have 3 hours of taxol and 2 hours of Carbotlatin and also drugs that would help control the side effects. So, with all this new information I am still trying to let it all soak in and looking forward to getting all behind me.
I looked at several sites and everyone on the Cancer Survivors Network seems to be honest and very supportive. I will try to write as to an up date on my treatment to let you all know how it is going. I do pray that I am on the right treatment schedule? Thank you and God bless all!

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

I am sorry that you are needing to join this group, but if you have uterine cancer there is not a better place to go for support and info. What type of cancer, grade and stage do you have? I am confident you will do well on your chemo schedule...most of us have had the same drugs, but varying number of treatments... And some have had chemo and radiation...so hang in there....You will do fine...

Please keep us posted on how you are doing and ask any questions you might have!

Karen

Kitz's picture
Kitz
Posts: 7
Joined: Apr 2010

Thank you! My cancer was Stage 4 and it metastases out of the uterus and two lymph nodes were taken out that had the same cancer cells. My ca125 count before surgery was 75 after surgery went down to 46 then after radiation to 10. The doctors were very pleased and so was I. So kind of all of you to respond and I feel more at ease hearing everyone stories. This coming Thursday will be my first treatment. You all will be in my prayers and thoughts.

norma2's picture
norma2
Posts: 486
Joined: Aug 2009

Sounds like you are on a similar treatment to the one I received. I had my surgery in Oct, 2009. I will be praying for you. Let us know how you are doing.

Kitz's picture
Kitz
Posts: 7
Joined: Apr 2010

UP DATE
The firsr of three the five hours drip went well! I was give nausea pills and supositories and to take a stool softner. So I did! This is my first evening so see how tomorrow goes, but it do feel pretty good. Hum... one day at a time. The lady next to me had a bad reaction to the taxol. Poor lady. Thank for the support! Peace and blessings.

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

Welcome to the group (sadly)...

Your treatments sound pretty standard....you will do fine. They will explain all the meds to you and take good care of you regarding the nausea and vomiting. They will review what you should do several days after the chemo to mitigate side effects.

Hang in and we are here for you!

Laurie

jazzy1's picture
jazzy1
Posts: 1385
Joined: Mar 2010

Similar protocol with what I encountered during my treatments. It's scary yes but as you go forward and ask lots of questions of others around you, it will become very comfortable. Know we've all been there and done that and we all made it thru. Side affects are part of it and your doc should inform you of the issues and give you meds to help or over the counter pills for options.

This is a wonderful support group so plse come back and keep us informed of how you're doing.

Keep smiling....
Jan

Songflower's picture
Songflower
Posts: 631
Joined: Apr 2009

Taxol/Carbol is the standard we first get as it is most effective. I had a hard time with pain with taxol but it is a small reaction I get. It is controlled with extra steroids. I know women who have no side effects at all. When you have side effects there are medications to help you cope with pain, sleep, etc. Be good to yourself. Take it easy. You will make it through.

Northwoodsgirl
Posts: 526
Joined: Oct 2009

Hi Kitz! I am sorry to hear that you were diagnosed with uterine cancer. You have found a great place to ask questions and get support from others who have taken the journey you are on. I also had taxol/carboplatin. Time will pass and soon it will be all behind you, atleast the physical and emotional rollercoaster most of us have been on during treatment.
The pre-chemo drugs they give us really help with nausea/vomiting.
(I never once vomited). I was given Aloxi (IV) before chemo and then on day three started taking Compazine or Zofran and had no problems with nausea. Another pre treatment drug maybe Benadryl and that likely will make you a little sleepy. Also, you may get Decadron which is a steroid which will lessen the probability of an allergic reation. The nurses are really good about making sure that you get your prescriptions filled between treatments. Make sure to drink lots of water in the day leading to chemo and after. Also you may want to take an extra stool softener (like Ducolox) a day before and after chemo as it is constipating to many of us.
Most of us felt fatigued for about 4 days or so after chemo and eventually start to feel better about a week or so after chemo. I finished my chemo on Dec. 30, 2009. Please keep us posted about what you are going through. We're her for you! Keeping you in my prayers....{{{HUG}}}
Lori

chrisintaylor
Posts: 4
Joined: May 2010

I had surgery in February. Radiation in March (HDR-Brachy therapy)X 3 treatments. And started chemo (taxol/carboplatin) on April 22. I will have 2 more chemo, on May 13th & June 3rd. So far I have tolerated things quite well. I have had the usual joint and muscle pain and "metal mouth." Now this past week my hair is clumping out but the worst of it for me has been the scalp pain...Has this happened to others? ARRRROOOUUUGGHHH! I can't stand it!! It gives a headache worse than no coffee, washing my hair is painful and every follicle feels like a pin burning in my head when anything moves a hair on my head.. Does anyone know a relief? Tylenol and Motrin don't seem to help at all...

norma2's picture
norma2
Posts: 486
Joined: Aug 2009

Christina...I finished my chemo Feb 22. Taxol made my hair hurt like the devil. I finally gave in and asked Hubby to shave my head. We used the clippers then he shaved the rest off with a razor. If felt sooo much better. At first it was strange. I got some soft knit caps, base ball caps, and a sleeping cap.

If it hurts consider shaving it, it feels so much better. Mine is growing back now, it took 3 months. I even had a lady ask me the other day where I got my haircut??? I haven't cut it since it was shaved. I laughed and said my husband shaved my head and it is finally growing out. She probably thinks we are kinky....keep your chin up, hon.

chrisintaylor
Posts: 4
Joined: May 2010

On Mother's Day, tomorrow, my godson is going to take the clippers to my head. He is 12 and we will do one another's head 8-). He thinks this is sooo cool, and I am hoping that will help the scalp pain as well.I will have his mom shave it tho...razors and 12 year olds, too risky!!

Ro10's picture
Ro10
Posts: 1579
Joined: Jan 2009

Wearing a soft cap helped me. Rubbing my head with baby oil also helped. Using a satin pillowcase was suggested, but since I wore a cap to bed to contain the falling hair, I did not notice that the silk pillowcase helped. Good luck with the clipping and shaving tomorrow. Hope it helps with the pain. In peace and caring.

Subscribe to Comments for "Taxol Carbotlatin Treatment"